ArticleCureus2026
Drug-Induced Enterocolitis Syndrome in Children: A Report of Two Cases.
Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Drug-induced enterocolitis syndrome (DIES) is a rare non-IgE-mediated hypersensitivity reaction characterized by delayed-onset gastrointestinal symptoms, typically occurring one to four hours after drug ingestion. It shares clinical features with food protein-induced enterocolitis syndrome and remains underrecognized, with limited reported cases. We present two pediatric cases of DIES triggered by amoxicillin. The first case involves an eight-year-old girl with allergic rhinoconjunctivitis and asthma, who experienced multiple episodes of vomiting and pallor following amoxicillin ingestion. A drug provocation test (DPT) with amoxicillin reproduced the reaction, with vomiting, lethargy, pallor, and diarrhea. The second case concerns a three-year-old girl, initially developing an urticarial rash after amoxicillin exposure at eight months of age. A subsequent DPT led to persistent vomiting, abdominal pain, and leukocytosis with neutrophilia, requiring intravenous fluid therapy. In both cases, DIES was diagnosed based on clinical criteria, and amoxicillin avoidance was recommended. These cases align with previously reported pediatric DIES, reinforcing its association with amoxicillin. Laboratory findings, including leukocytosis, neutrophilia, and thrombocytosis, may support the diagnosis, but clinical recognition remains crucial, requiring high suspicion and increased awareness among clinicians. These cases highlight the diagnostic challenges in differentiating DIES from IgE-mediated drug hypersensitivity, the importance of conducting DPT in a controlled setting, and the need for further research on its pathophysiology, biomarkers, and prognosis.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.